CASE REPORT
Year : 2011  |  Volume : 2  |  Issue : 4  |  Page : 300-302

Sick sinus syndrome associated with topical timolol maleate instillation


1 Department of Ophthalmology, Emory University, Atlanta, Georgi, Texas, USA
2 Texas Tech University School of Medicine, Lubbock, Texas, USA

Correspondence Address:
Harpreet S Walia
3445 Stratford Road, Box 1106, Atlanta, GA 30326
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.85946

Rights and Permissions

A 70-year-old black woman presented with intermittent palpitations and dyspnea was found to be bradycardic with a normal sinus rhythm. She had instilled her topical timolol maleate approximately 30 minutes prior to each of these episodes. Topical timolol was discontinued and the conduction abnormality resolved. She was diagnosed as having intermittent sinus bradycardia with intermittent atrioventricular block, likely induced by topical beta-blocker therapy. Topical timolol maleate is an effective treatment for ocular hypertension, acting by reducing aqueous fluid production. However, it can induce systemic side effects and should be used with caution in patients with, or predisposed to, cardiac or respiratory depression.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1669    
    Printed124    
    Emailed0    
    PDF Downloaded358    
    Comments [Add]    
    Cited by others 1    

Recommend this journal